Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 5, NWS New York, NY

June 3, 2014Orange County, New York

NWS New York, NY issued this flash flood warning at Jun 3, 2014, 5:01 PM EDT for Orange County, New York. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2014, 5:01 PM EDT (21:01 UTC)
Expired
Jun 3, 2014, 7:00 PM EDT
In force
119 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

County Orange County, NY

The radar

The Brookhaven radar (KOKX), 116 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WGUS51 KOKX 032101
FFWOKX
NYC071-032300-
/O.NEW.KOKX.FF.W.0005.140603T2101Z-140603T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
501 PM EDT TUE JUN 3 2014

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 700 PM EDT...

* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA...WITH 
  RAINFALL RATES OF UP TO 4 INCHES PER HOUR...AND OVER 2 INCHES OF 
  RAIN IN SOME SPOTS IN THE PAST HOUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON 
NY.

&&

LAT...LON 4156 7397 4152 7399 4146 7399 4140 7395
      4138 7395 4133 7398 4128 7404 4127 7411
      4137 7428 4159 7405 4159 7401

$$

GOODMAN
2 follow-up statements
391 
WGUS71 KOKX 032209
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
609 PM EDT TUE JUN 3 2014

NYC071-032300-
/O.CON.KOKX.FF.W.0005.000000T0000Z-140603T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
609 PM EDT TUE JUN 3 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
EASTERN ORANGE COUNTY...

AT 602 PM EDT...HEAVY RAIN HAD ENDED...BUT RESIDUAL FLOODING MAY 
STILL BE OCCURRING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE 
ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY 
VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON 
NY.

&&

LAT...LON 4156 7397 4152 7399 4146 7399 4140 7395
      4138 7395 4133 7398 4128 7404 4127 7411
      4137 7428 4159 7405 4159 7401

$$

GOODMAN
424 
WGUS71 KOKX 032307
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
707 PM EDT TUE JUN 3 2014

NYC071-032317-
/O.EXP.KOKX.FF.W.0005.000000T0000Z-140603T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
707 PM EDT TUE JUN 3 2014

...THE FLASH FLOOD WARNING HAS EXPIRED FOR EASTERN ORANGE COUNTY...

LAT...LON 4156 7397 4152 7399 4146 7399 4140 7395
      4138 7395 4133 7398 4128 7404 4127 7411
      4137 7428 4159 7405 4159 7401

$$

GOODMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 4:35 PM EDT, 26 minutes earlier.

Area forecast discussion, Jun 3, 4:35 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
435 PM EDT TUE JUN 3 2014

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL APPROACH THE REGION TODAY AND PASS
OFFSHORE WEDNESDAY MORNING. A LOW PRESSURE SYSTEM WILL INTENSIFY AS
IT MOVES EAST ACROSS THE REGION THURSDAY MORNING FOLLOWED BY HIGH PRESSURE
FRIDAY THROUGH SUNDAY. A WEAK FRONTAL SYSTEM MAY APPROACH THE REGION
ON MONDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A NEARLY SOLID LINE OF HEAVY SHOWERS AND TSTMS CONTINUES TO MOVE
EAST ACROSS CENTRAL NJ AND THE LOWER HUDSON VALLEY...FORECAST ACROSS
METRO NJ BY 21Z...NYC BY 22Z AND WESTERN LONG ISLAND AND SW CT BY 23Z.

HEAVY RAIN...FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS LINE.

THE INTENSITY OF THIS LINE SHOULD BEGIN TO DECREASE WITH THE APPROACH
OF AND AFTER SUNSET AS LOW LVL INSTABILITY DECREASES.

A WEAK WAVE OF LOW PRESSURE IS FORECAST TO DEVELOP JUST SOUTH OF
NYC BY 03Z...WHICH WILL CAUSE THE FRONT TO MOVE EVEN SLOWER AS IT
PROGRESSES EAST ACROSS LONG ISLAND BY LATE TONIGHT.

PATCHY FOG IS POSSIBLE TONIGHT AS THE WIND FLOW WEAKENS.

THERE IS A HIGH RISK OF RIP CURRENT DEVELOPMENT TODAY DUE TO THE PERSISTENT
3-5 FT LONG PERIOD SOUTHEAST SWELLS EVERY 10-12 SECONDS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
POTENTIAL FOR A HIGH IMPACT WEATHER EVENT WEDNESDAY NIGHT THROUGH
THURSDAY MORNING.

ALL FORECAST MODELS SHOW AN INTENSIFYING LOW PRES SYSTEM MOVING
EAST TOWARD NYC WITH A WARM FRONT EXTENDING EAST...VERY CLOSE TO
THE LOCAL AREA.

A WIDESPREAD HEAVY RAINFALL OF AT LEAST 1 TO 2 INCHES IS POSSIBLE
WITH ISOLATED HIGHER AMOUNTS...CONTINUING DURING THE THURSDAY MORNING
RUSH HOUR.

IN ADDITION...STRONG LOW LVL CONVERGENCE ALONG WITH INCREASING ELEVATED
INSTABILITY WILL SET THE STAGE FOR THE DEVELOPMENT OF THUNDERSTORMS
ALONG AND NORTH OF THIS WARM FRONT. ISOLATED SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING ROTATION IN THE VICINITY OF THE WARM FRONT IS POSSIBLE.

STAY TUNED.

CONDITIONS WILL IMPROVE THURSDAY AFTERNOON AS THIS STRONG LOW MOVES
OFF THE NEW ENGLAND COAST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
STILL A CHANCE OF LINGERING SHOWERS THURSDAY NIGHT WITH THE
DEPARTING LOW PRESSURE SYSTEM...BUT MAINLY BEFORE MIDNIGHT. HIGH
PRESSURE THEN BUILDS IN FOR FRIDAY WITH DRY WEATHER...BUT WITH A
CYCLONIC FLOW ALOFT AND THE POTENTIAL OF A SHORTWAVE PASSING
THROUGH...AN ISOLATED SHOWER OR TSTM IS NOT OUT OF THE QUESTION
ACROSS CT.

DRY WEATHER EXTENDS THROUGH THE WEEKEND WITH HIGH PRESSURE OVERHEAD.
HIGHS ON BOTH DAYS ABOVE NORMAL.

MODELS ARE SPEEDING UP THE TIME OF THE NEXT COLD FRONT. IT NOW
APPEARS THAT IT WILL MOVE THROUGH SOMETIME DURING MONDAY. WILL CAP
POPS AT CHC FOR NOW...THEN GO WITH A DRY FORECAST FOR TUESDAY BEHIND
THE FRONT.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
A WEAK FRONTAL SYSTEM APPROACHES FROM THE WEST THIS AFTERNOON AND
EVENING.

SOUTH FLOW 8-12 KT THROUGH THIS EVENING....THEN WINDS GO LIGHT AND
VARIABLE LATER TONIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS HAVE ALREADY STARTED TO DEVELOP
THIS AFTERNOON. EXPECT SHOWERS TO BECOME MORE WIDESPREAD WITH
THUNDERSTORMS AFTER 20Z. BEST CHANCES WILL BE WEST OF THE HUDSON
RIVER WITH LESSER CHANCES EAST.

WILL CARRY TEMPOS FOR THE NYC TERMINALS AS WELL AS THE TERMINALS
NORTH AND WEST OF NYC. WILL LEAVE THUNDER OUT FOR THE OTHER
TERMINALS.

SUB-VFR CONDITIONS POSSIBLE IN ANY SHOWERS.

MVFR/IFR CONDITIONS LIKELY AFTER 06Z WEDNESDAY IN FOG/STRATUS.

IMPROVEMENT TO VFR MAY BE SLOW WEDNESDAY MORNING.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMDS POSSIBLE THIS AFTERNOON FOR TIMING OF
CONVECTION. BEST CHANCE OF THUNDER WILL BE FROM 22Z-00Z.

KLGA FCSTER COMMENTS: AMDS POSSIBLE THIS AFTERNOON FOR TIMING OF
CONVECTION. BEST CHANCE OF THUNDER WILL BE FROM 22Z-00Z.

KEWR FCSTER COMMENTS: AMDS POSSIBLE THIS AFTERNOON FOR TIMING OF
CONVECTION. BEST CHANCE OF THUNDER WILL BE FROM 21Z-23Z.

KTEB FCSTER COMMENTS: AMDS POSSIBLE THIS AFTERNOON FOR TIMING OF
CONVECTION. BEST CHANCE OF THUNDER WILL BE FROM 21Z-23Z.

KHPN FCSTER COMMENTS: AMDS POSSIBLE THIS AFTERNOON FOR TIMING OF
CONVECTION. BEST CHANCE OF THUNDER WILL BE FROM 22Z-24Z.

KISP FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING OF SHOWERS THIS
EVENING. BEST CHANCE OF SHOWERS STARTING BETWEEN 23Z-01Z

.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.WED AFTERNOON...MAINLY VFR.
.THU...SHRA/SUB-VFR LIKELY...MOSTLY MORNING.
.FRI..VFR.
.SAT...VFR.
.SUN...MAINLY VFR.

&&

.MARINE...
SWELLS ARE AVERAGING ABOUT ONE FOOT ABV THE WAVEWATCH MODEL
GUIDANCE...SO HAVE EXTENDED THE SMALL CRAFT ADVISORY THRU THE DAY
FOR ALL OF THE OCEAN AS A RESULT. WINDS BLW SCA LVLS OTHERWISE.
WINDS AND SEAS WILL LIKELY REMAIN BLW SCA LVLS TNGT AND
WED...HOWEVER...SEAS MAY BE CLOSE TO 4 FT ON THE OCEAN THRU THE
PERIOD.

THERE IS POTENTIAL FOR MARGINAL SCA CONDS OVER THE OCEAN WATERS LATE
WED NIGHT INTO THU...DEPENDING ON STRENGTH OF A LOW PRESSURE WAVE
TRACKING THROUGH. OTHERWISE...GENERALLY SUB-SCA CONDS EXPECTED FRI
AND SAT WITH HIGH PRESSURE BUILDING OVER THE WATERS.

     .....................
A LINGERING SOUTHERLY SWELL IS EXPECTED TO KEEP SEAS OVER 5FT ON THE
OCEAN THROUGH THURSDAY NIGHT...THEN SEAS FALL BELOW 5FT WEST TO EAST
DURING FRIDAY. THEREAFTER...RELATIVELY LIGHT WINDS WILL KEEP
CONDITIONS BELOW ADVISORY LEVELS THROUGH THE WEEKEND.

&&

.HYDROLOGY...
THROUGH TONIGHT...BASIN AVG RAINFALL IS FORECAST TO RANGE FROM 1/4
TO 1/2 INCH WITH THE APPROACH OF A SLOW MOVING COLD FRONT. SLOW
MOVING HEAVY SHOWERS AND TSTMS HAVE PRODUCED RAINFALL RATES OF 1
INCH IN 15 MINUTES. ADDITIONAL FLOOD ADVISORIES ARE POSSIBLE AND
ISOLATED FLASH FLOODING IS POSSIBLE THROUGH THIS EVENING.

WEDNESDAY NIGHT THROUGH THURSDAY...HEAVY RAIN IS LIKELY AS AN INTENSIFYING
LOW PRESSURE SYSTEM PASSES NEAR THE LOCAL AREA THURSDAY MORNING. A WIDESPREAD
1 TO 2 INCH RAINFALL IS POSSIBLE WITH ISOLATED HIGHER AMOUNTS. MAXIMUM
HOURLY RAINFALL RATES OF AT LEAST 1 INCH PER HOUR IS POSSIBLE ALONG
WITH MINOR TO MODERATE URBAN FLOODING.

OTHERWISE...WIDESPREAD SIGNIFICANT RAINFALL IS NOT FORECAST FRIDAY
THROUGH SUNDAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT THIS
     EVENING FOR ANZ350-353-355.

&&

SYNOPSIS...GC/JC
NEAR TERM...GC
SHORT TERM...GC
LONG TERM...JC
AVIATION...BC
MARINE...GC/JC
HYDROLOGY...GC/JC
Hazardous weather outlook, Jun 3, 4:08 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
408 PM EDT TUE JUN 3 2014

ANZ330-335-338-340-345-350-353-355-CTZ006>008-010>012-NYZ078-079-
042015-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN NEW HAVEN-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-
408 PM EDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY NIGHT AND THURSDAY...HEAVY RAIN IS LIKELY AS AN INTENSIFYING
LOW PRESSURE SYSTEM PASSES NEAR THE LOCAL AREA THURSDAY MORNING. A
WIDESPREAD 1 TO 2 INCH RAINFALL IS POSSIBLE WITH ISOLATED HIGHER
AMOUNTS. MAXIMUM HOURLY RAINFALL RATES OF AT LEAST 1 INCH PER HOUR
IS POSSIBLE ALONG WITH MINOR TO MODERATE URBAN FLOODING.

ADDITIONALLY...A FEW THUNDERSTORMS ARE POSSIBLE THAT COULD PRODUCE
STRONG WIND GUSTS ALONG WITH LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-042015-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
408 PM EDT TUE JUN 3 2014

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-009-NJZ002-004-006-103>108-NYZ067>074-176-177-042015-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU-
408 PM EDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

HEAVY SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAIN...FREQUENT LIGHTNING
ALONG WITH WIND GUSTS OF 40 TO 45 MPH. ISOLATED FLASH FLOODING OF
POOR DRAINAGE AREAS IS POSSIBLE ALONG WITH ISOLATED WIND GUSTS UP
TO 58 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY NIGHT AND THURSDAY...HEAVY RAIN IS LIKELY AS AN INTENSIFYING
LOW PRESSURE SYSTEM PASSES NEAR THE LOCAL AREA THURSDAY MORNING. A
WIDESPREAD 1 TO 2 INCH RAINFALL IS POSSIBLE WITH ISOLATED HIGHER
AMOUNTS. MAXIMUM HOURLY RAINFALL RATES OF AT LEAST 1 INCH PER HOUR
IS POSSIBLE ALONG WITH MINOR TO MODERATE URBAN FLOODING.

ADDITIONALLY...A FEW THUNDERSTORMS ARE POSSIBLE THAT COULD PRODUCE
STRONG WIND GUSTS ALONG WITH LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-179-042015-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
408 PM EDT TUE JUN 3 2014

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 3, 3:23 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
323 PM EDT TUE JUN 3 2014

NYZ067-032015-
ORANGE-
323 PM EDT TUE JUN 3 2014

...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE COUNTY...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF NEW WINDSOR...OR 8 MILES
SOUTHWEST OF NEWBURGH...AND MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL BE...
  NEAR NEW WINDSOR BY 340 PM.
  NEAR GARDNERTOWN BY 350 PM.

PEOPLE IN NORTHEASTERN ORANGE COUNTY...INCLUDING NEW WINDSOR...
NEWBURGH AND GARDNERTOWN...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH PER
HOUR...COULD ALSO CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4161 7409 4161 7407 4159 7405 4159 7396
      4157 7395 4154 7398 4152 7399 4144 7398
      4132 7413 4142 7426 4159 7415 4159 7413
      4162 7413

GOODMAN
Special weather statement, Jun 3, 4:19 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
419 PM EDT TUE JUN 3 2014

NYZ067-032115-
ORANGE-
419 PM EDT TUE JUN 3 2014

...RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT CENTRAL ORANGE
COUNTY...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR FLORIDA...MOVING EAST AT 15 MPH.

THIS STORM WILL BE...
  NEAR CHESTER BY 430 PM.
  NEAR MONROE BY 440 PM.
  NEAR HARRIMAN BY 450 PM.
  NEAR WEST POINT BY 515 PM.

PEOPLE IN CENTRAL ORANGE COUNTY...INCLUDING FLORIDA...CHESTER...
MONROE...HARRIMAN AND WEST POINT...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OVER 2 INCHES PER HOUR...COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4135 7440 4154 7400 4150 7399 4146 7399
      4144 7398 4140 7395 4135 7396 4133 7398
      4129 7403 4126 7436

GOODMAN
Local storm report, Jun 3, 4:54 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
454 PM EDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             SOUTH BLOOMING GROVE    41.37N  74.18W
06/03/2014  M1.00 INCH       ORANGE             NY   TRAINED SPOTTER

            QUARTER SIZE HAIL.

&&

JP

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 3:22 AM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk17 hr
Jun 3, 3:23 PM EDTSpecial Weather StatementOKXOrange52 min
Jun 3, 3:42 PM EDTAreal Flood AdvisoryOKXOrange2 hr
Jun 3, 4:19 PM EDTSpecial Weather StatementOKXOrange56 min
Jun 3, 4:32 PM EDTSevere Thunderstorm WarningOKXOrange43 min
Jun 3, 5:03 PM EDTSpecial Marine WarningOKX42 min
Jun 3, 5:12 PM EDTSpecial Weather StatementOKXBronx, Kings, New York, Putnam, Queens, Richmond and 2 more63 min
Jun 3, 5:39 PM EDTAreal Flood AdvisoryOKXPutnam, Westchester2 hr
Jun 3, 6:04 PM EDTAreal Flood AdvisoryOKXBronx, New York, Westchester116 min

Nearby

Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.